Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Taking imipram to relax stomach muscles. Leg pain, become weak. Is it side effect of imipram?

I was given Imipram to relax the muscles in my stomach. By the 3rd week, my legs were hurting so much and i was getting so weak in the legs that I took myself off. After that I got weaker and weaker and now I am in physical therapy because my legs have atrophied and my gait is all screwed up. I see on one of the articles that abnormal gait is a harmful side effect of imipram. Is there anything else I can do as my legs are getting thinner even though I have been off the drug for a year. I take no other drugs.
Asked On : Sun, 13 Oct 2013
Answers:  1 Views:  16
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General & Family Physician 's  Response
Jun 2015
Hello,

You are right regarding the fact that Imipram causes gait disturbances due to its central effect. But it is dose dependent & occurs on prolonged intake of the drug.
So, the symptoms as mentioned in your case may not be attributed entirely to the side effects of Imipram.
In your post, you have not mentioned about any history of Hypertension, Diabetes, Hypo/ Hyperthyroidism, etc.
Under such circumstances, you need to undergo certain investigations like estimation of blood pressure & blood sugar values, complete blood count, serum electrolyte assay & electromyography to detect any pathological cause for your symptoms.

Take care.
Answered: Fri, 25 Oct 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

Related questions you may be interested in

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor